MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G09497
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - procode: additional product codes: gbo, lje.E1 - postal code: me16 9qq.G4 - pma/510(k) #: k173035.D3: country: united states, e1: country: united kingdom, g1: contact office country: united states, g1: manufacturing site country: united states.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the tip of an ultrathane mac-loc locking loop biliary drainage catheter separated in a patient.The device was placed on (b)(6) 2025 as an external biliary drain.On (b)(6)2025, the drain was to be replaced with a biliary stent.During the exchange procedure, guidewires were inserted into the right and left biliary drains, and the drains were removed leaving the guidewires in place.Then the biliary stents were inserted over the guidewires.X-ray guidance was used throughout the procedure to ensure everything was placed in the correct position.On the final imaging, it was discovered that the tip of the biliary drain broke off and was left positioned between the stent and the common bile duct wall.No other adverse effects were reported for this incident.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 12feb2025, it was reported that a cholangiogram through the existing internal external drains demonstrated adequate position of the drains with flow of contrast into the duodenum.The left and right internal external drains were removed over a wire.Upon removing the left biliary drain, the tip of the biliary drain sheared off and was left in the mid common bile duct.It was confirmed that there are no plans to retrieve the separated tip of the drain from the body of the patient.
 
Additional Manufacturer Narrative
Correction: h3 - device evaluated by mfg? device was not returned to manufacturer.Investigation ¿ evaluation.It was reported that the tip of an ultrathane mac-loc locking loop biliary drainage catheter separated in a patient.The device was placed on (b)(6) 2025 as an external biliary drain.On (b)(6) 2025, the drain was to be replaced with a biliary stent.Cholangiogram through the existing internal external drains demonstrated adequate position of the drains with flow of contrast into the duodenum.During the exchange procedure, guidewires were inserted into the right and left biliary drains, and the drains were removed leaving the guidewires in place.Then the biliary stents were inserted over the guidewires.X-ray guidance was used throughout the procedure to ensure everything was placed in the correct position.On final imaging, it was discovered that the tip of one of the biliary drains broke off and was left positioned between the stent and the common bile duct wall.No other adverse effects were reported for this incident.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed however, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant recorded nonconformances.To date, a further search of our database records confirmed this to be an isolated complaint.Cook also reviewed product labeling.The current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon review of the dmr, dhr, and ifu suggests that the device was not manufactured out of specification and that there are no nonconforming devices in house or out in the field.Based on the information provided, no device return, and the results of the investigation, cook has concluded that the main cause category would fall under component failure, without any design or manufacturing issues.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21305004
Report Number1820334-2025-00114
Device Sequence Number8849136
Product Code FGE
UDI-Device Identifier00827002094970
UDI-Public(01)00827002094970(17)270912(10)16246060
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09497
Device Catalogue NumberULT8.5-38-40-P-32S-CLB-RH
Device Lot Number16246060
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/12/2025
05/27/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date02/25/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO WIRE GUIDE
Patient Age45 YR
Patient SexFemale